MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)
Model Number IV
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis will be completed.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that during loading, the plunger bent and could not enter the cartridge.The plunger did not contact the intraocular lens (iol).There was no patient contact.Additional information has been requested but is not available at the time of this report.
 
Event or Problem Description
Additional information has been received stated that there was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided b.5.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of a bent plunger; therefore, the condition of the product could not be verified.Device/batch record review: a review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Conformance achieved: the investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Inconclusive: based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Potential contributing factors: while the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s instruction for use (ifu) could potentially contribute to an outcome similar to the reported event.The ifu states that the handpiece must be inspected prior to each use to confirm it is free of damage.It further emphasizes that if the handpiece¿particularly the plunger tip¿appears damaged, bent, or otherwise unfit for proper use, it must not be used.In such cases, users are instructed to contact company immediately.The ifu also provides a list of qualified cartridge combinations to use.The use of an unqualified combination may cause damage to the intraocular lens (iol) and potential complication during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24471149
Report Number2523835-2026-00207
Device Sequence Number15848384
Product Code MSS
UDI-Device Identifier00380659777745
UDI-Public(01)00380659777745(17)320531(11)220519(10)14PMCV
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K212039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIV
Device Catalogue Number8065977774
Device Lot Number14PMCV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/18/2026
05/05/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/10/2026
05/29/2026
Date Device Manufactured05/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL
Patient SexMale